Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have recurring low grade fever. Not cured by medicine. Started nausea and constipation. Any treatment?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I am 48 yr old adult male from India. I had low grade fever ( ranging from 100 - 98.8 deg F) since last two months. About 12 days back the dr advised Widal which came positive (1:160). I was given Monocef 4g/day for 4 days followed by 2g/day for 3 days alongwith 5 days of Tinidazole (as I had pain in abdomen) and Chloroquinnone(empirical). Treatment finished on 11 Oct and I was discharged from hospital on 12 Oct. Yesterday I developed fever again(99.2). Today I don't have fever but I don't feel so good. Consulted the dr again who is of the opinion that Enteric fever cannot return after the treatment I took. He feels that fever may be due to other causes like TB etc which needs investigation. For now he has advised no medicine for tests, just temparature charting for one week. I have no other complaint i.e cough , cold, weight loss or pain. I have mild constipation, coated tongue, slight nausea and malaise. Appetite is slightly below normal. I take 50 mcg Thyroxine, 5 mg Atorvastatin and vitamin supplements daily. I have recurrent genital herpes for last 26 years which I treat with Famiciclovir. Since this fever started, I am getting recurrent eruptions at a frequency of 12 days compared to 1.5 - 2 months earlier. What do I do? Keep waiting for one week as advised? Please advise suitable course of action.
Posted Mon, 5 Nov 2012 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 51 minutes later
Thanks for posting your query.
You have a history of prolonged low grade fever, and worrisome part is that it is recurring despite treatment.
You have many differential diagnoses like tuberculosis, malaria, typhoid, dengue, viral hepatitis as a cause for your ill health.
I would like you to keep well hydrated, take as much food as necessary for a balanced diet, and take paracetamol 500mg sos to keep you at comfort that is free of fever, malaise and pains.
You should get a physical examination by a physician of your locality.
I would advise you to get a CBC, RFT, LFT, CRP, Typhidot-IgG/IgM, Peripheral blood Smear for Malaria, Dengue IgG/IgM, serology for hepatitis A,B,C,E, a chest Xray PA view, Urine routine and culture/sensitivity test done.
These investigations are expected help in coming to a clear diagnosis and help further management.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Have recurring low grade fever. Not cured by medicine. Started nausea and constipation. Any treatment? 14 minutes later
Hi Dr Choudhary, Thanks for your reply. I would like to know whether increased frequency of episodes of recurrent herpes is responsible for this fever? Or is it that some other infection in the body has lowered immunity and provided the herpes virus to strike? Any relation between fever and Herpes infection?
Answered by Dr. Ram Choudhary 3 hours later
Welcome back to Healthcare Magic Physician's Desk!
Herpes is per se a local infection and does not cause fever, but when eruption is severe there can be a superadded bacterial infections and can cause fever.
Whenever there is a systemic infection and inflammation herpes gets an opportunity to grow for that reason it is called opportunistic infection.
The frequent herpes may be due to the background disease you are having.
You should get investigated as soon as possible.
Also get an ultrasound of whole abdomen which I forgot to mention in the previous answer.
Wish you a great health!
Above answer was peer-reviewed by
Follow-up: Have recurring low grade fever. Not cured by medicine. Started nausea and constipation. Any treatment? 41 hours later
Dear Dr. Choudhary, Thanks a lot for putting my mind at ease. One last query : - I am doing 2 hourly temperature charting for 4 days now. There is no fever recorded by thermometer for 4 days. It is ranging between 97.0(morning) - 98.8( late afternoon). Even when I am feeling feverish, nausea & malaise, my body temp continues to be below normal as per the thermometer . My physician is of the view that these symptoms may be post typhoid weakness/ drug after effects. He is advising rest, hydration, good nutrition for 1 week( in case there is no recordable fever )before launching into full scale investigations as advised by you. Your opinion please. Thanks a lot!
Answered by Dr. Ram Choudhary 49 minutes later
Thanks for writing in to Healthcare Magic!
I agree with your physician that the problem you are having may be a weakness related to severe disease and it's treatment's after effects and to get rest and nutrition also okay.
I want you to have the investigations as soon as possible because you have been sick for long and still not feeling quite well, may be some different thing could be causing a trouble.
You have enough duration of disease to detect the disease in tests and you need to get the tests then delaying test does not make a good sense.
It is wise to get the tests in time because there are times when disease get detected on tests but the valuable time for recovery is over!
Try to avoid such unfortunate situations without reason for delaying investigations.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor